MAUDE Adverse Event Report: ENDOGASTRIC SOLUTIONS, INC ESOPHYX Z+; ODE

ENDOGASTRIC SOLUTIONS, INC ESOPHYX Z+; ODE
Model Number R2007
Medical Device Problem Codes Fluid/Blood Leak (1250); Mechanical Problem (1384); Use of Device Problem (1670); Adverse Event Without Identified Device or Use Problem (2993); Optical Obstruction (3002)
Health Effect - Clinical Code Hemorrhage/Blood Loss/Bleeding (1888)
Date of Event 08/08/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The alleged suspect device is not expected to return for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the device history and complaint database resulted in no non conformances which could cause or contribute to the reported issue.Should the device be at a later date, the investigation will be reopened.
 
Event or Problem Description
A patient underwent a hiatal hernia repair (hhr) procedure followed by a transoral incisionless fundoplication (tif) procedure.At least one bougie was used prior to the insertion of the esophyx device to dilate the esophagus.During the tif procedure, per the physician, there was difficulty disengaging the helix from tissue at one placement site.Once the helix was disengaged from the tissue at the placement site, some tissue was noted remaining in the helix coil and a bleed, not requiring transfusion was noted at the helix placement site.The physician attempted to continue the procedure and noted difficulty engaging the helix at other placement sites with the noted tissue remaining in the coil.Additionally, the physician noted impacts to visibility due to the bleed and decided to remove the esophyx device.The physician inserted an endoscope and injected epinephrine at the bleeding site.Additionally, seven hemostatic clips were placed near the bleeding site, however the noted bleeding continued.Pura-stat was applied to the distal esophagus at the z-line and a covered esophageal stent was placed in the distal esophagus.Per the physician, there may have been muscularis tissue which was removed and remained in the helical coil of the esophyx device.Per the physician, no perforation was seen, and the covered stent was placed as a precaution.The patient reportedly remained stable throughout the procedure with no change in vital signs.The physician is reportedly planning to bring the patient back at a later date to finish the tif procedure.
 
Additional Manufacturer Narrative
This medwatch supplemental report is being submitted for more robust device coding and use of annex a as requested by the fda.Merit medical systems inc.(b)(6).Corrections/additions and or edits to this medwatch report: updated a codes to include 1250,1384, 1670 and 3002.

Brand Name
ESOPHYX Z+
Common Device Name
ODE
Manufacturer (Section D)
ENDOGASTRIC SOLUTIONS, INC
18109 ne 76th street
suite 100
redmond WA 98052
Manufacturer (Section G)
ENDOGASTRIC SOLUTIONS, INC
18109 ne 76th st
suite 100
redmond WA 98052
Manufacturer Contact
shala famil
18109 ne 76th st
suite 100
redmond 98052
4087055521
MDR Report Key20042259
Report Number3005473391-2024-00231
Device Sequence Number8117314
Product Code ODE
UDI-Device Identifier00810275011089
UDI-Public(01)00810275011089(17)251010(10)403651
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K240879
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/10/2025
Device Model NumberR2007
Device Catalogue NumberR2007
Device Lot Number403651
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer09/17/2024
Initial Report FDA Received Date08/22/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient Age70 YR
Patient SexMale
Patient Weight97 KG